Alert archive / Hawaii / Wind Advisories in 2009

Wind Advisory 3, NWS Honolulu, HI

January 14, 2009Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jan 14, 2009, 8:04 PM HST for Kalawao County, Hawaii. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2009, 8:04 PM HST (06:04 UTC)
Expired
Jan 15, 2009, 4:00 PM HST
In force
20 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 6.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2009-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2009-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 150604
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
804 PM HST WED JAN 14 2009

...STRONG WESTERLY WINDS ACROSS MAUI AND BIG ISLAND SUMMITS...

.STRONG WESTERLY WINDS ARE BLOWING ACROSS HIGHER ELEVATIONS OF BOTH 
MAUI AND THE BIG ISLAND. A LARGE LOW PRESSURE SYSTEM FAR TO THE
NORTH WILL CONTINUE TO EXERT ITS INFLUENCE THROUGH THURSDAY AND
INTO FRIDAY WHEN A COLD FRONT FINALLY CROSSES OUR ISLANDS.

HIZ022-151415-
/O.CAN.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
/O.NEW.PHFO.WI.Y.0003.090115T0604Z-090116T0400Z/
HALEAKALA SUMMIT-
804 PM HST WED JAN 14 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH
WIND WATCH HAS BEEN CANCELLED. 

WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 MPH WITH
GUSTS TO 50 MPH THROUGH THURSDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ028-151415-
/O.NEW.PHFO.HW.W.0001.090115T0604Z-090116T0400Z/
BIG ISLAND SUMMITS-
804 PM HST WED JAN 14 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO 55 MPH
WITH GUSTS TO 75 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ001>011-151415-
/O.CON.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
804 PM HST WED JAN 14 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON. 

WINDS ON KAUAI AND OAHU WILL GRADUALLY INCREASE ON THURSDAY...
WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE THURSDAY NIGHT AND
FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE HIGH
TERRAIN AND ACROSS COMMUNITIES NORTH AND EAST OF HIGH TERRAIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE POSSIBLE...BUT NOT YET CERTAIN. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
3 follow-up statements
000 
WWHW70 PHFO 151341
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 AM HST THU JAN 15 2009

...STRONG WESTERLY WINDS ACROSS MAUI AND BIG ISLAND SUMMITS...

.STRONG WESTERLY WINDS CONTINUE ACROSS HIGHER ELEVATIONS OF BOTH
MAUI AND THE BIG ISLAND. THE LARGE LOW PRESSURE SYSTEM FAR TO THE
NORTH IS PRODUCING THESE WINDS AND THEY WILL LIKELY CONTINUE THROUGH
TONIGHT AND INTO FRIDAY WHEN A COLD FRONT FINALLY CROSSES OUR
ISLANDS.

HIZ028-160245-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090116T0400Z/
BIG ISLAND SUMMITS-
341 AM HST THU JAN 15 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO
55 MPH WITH GUSTS TO 75 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ022-160245-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/
HALEAKALA SUMMIT-
341 AM HST THU JAN 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 MPH WITH
GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ001>011-160245-
/O.CON.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
341 AM HST THU JAN 15 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON. 

WINDS ON KAUAI AND OAHU WILL GRADUALLY INCREASE TODAY...WITH WIND
GUSTS OF 50 TO 60 MPH POSSIBLE TONIGHT AND FRIDAY. THE STRONGEST
WIND GUSTS ARE EXPECTED OVER THE HIGH TERRAIN AND ACROSS
COMMUNITIES NORTH AND EAST OF HIGH TERRAIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE POSSIBLE...BUT NOT YET CERTAIN. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
HOAG
000 
WWHW70 PHFO 151707
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
707 AM HST THU JAN 15 2009

...DAMAGING SOUTHWESTERLY WIND GUSTS POSSIBLE TONIGHT AND FRIDAY
ON KAUAI AND OAHU...

...STRONG WESTERLY WINDS ACROSS MAUI AND BIG ISLAND SUMMITS...

.GUSTY SOUTHWEST WINDS WILL INCREASE TONIGHT ON KAUAI AND OAHU AS
A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. THE WINDS WILL
BE STRONGEST AHEAD OF AND ALONG THE FRONT WHICH WILL SWEEP ACROSS
KAUAI FRIDAY MORNING AND OAHU MID DAY FRIDAY. THE MAIN AREAS OF
CONCERN WILL BE OVER THE HIGH TERRAIN AND COMMUNITIES TO THE NORTH
AND EAST OF THE HIGH TERRAIN WHICH ARE PRONE TO GUSTY DOWNSLOPE
WINDS. IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS
OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA
ON MAUI.

HIZ028-160215-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090116T0400Z/
BIG ISLAND SUMMITS-
707 AM HST THU JAN 15 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO
55 MPH WITH GUSTS TO 75 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ022-160215-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/
HALEAKALA SUMMIT-
707 AM HST THU JAN 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 MPH WITH
GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ001>011-160215-
/O.CON.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
707 AM HST THU JAN 15 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING
THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING
THROUGH FRIDAY AFTERNOON. 

WINDS ON KAUAI AND OAHU WILL GRADUALLY INCREASE TODAY...WITH WIND
GUSTS OF 50 TO 60 MPH POSSIBLE TONIGHT AND FRIDAY. THE STRONGEST
WIND GUSTS ARE EXPECTED OVER THE HIGH TERRAIN AND ACROSS
COMMUNITIES NORTH AND EAST OF HIGH TERRAIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE POSSIBLE...BUT NOT YET CERTAIN. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
WROE
000 
WWHW70 PHFO 160200
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST THU JAN 15 2009

...STRONG AND LOCALLY DAMAGING WIND GUSTS TO AFFECT THE STATE
THROUGH FRIDAY...

.GUSTY SOUTHWEST WINDS WILL INCREASE LATE TONIGHT ON KAUAI OAHU
MOLOKAI AND NIIHAU AS A STRONG COLD FRONT APPROACHES FROM THE
NORTHWEST. THE WINDS WILL BE STRONGEST AHEAD OF AND ALONG THE
FRONT WHICH WILL SWEEP ACROSS KAUAI FRIDAY MORNING...OAHU MID
DAY...AND MOLOKAI FRIDAY AFTERNOON. THE MAIN AREAS OF CONCERN
WILL BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH AND EAST
OF THE MOUNTAINS WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. WINDS
WILL DECREASE RAPIDLY AFTER THE FRONT MOVES THROUGH. 

IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF
MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON
MAUI.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


HIZ022-161400-
/O.UPG.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/
/O.EXB.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
HALEAKALA SUMMIT-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 TO 40 MPH
TONIGHT INCREASING TO 35 TO 50 MPH FRIDAY.

$$

HIZ001>011-161400-
/O.UPG.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
/O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

WINDS ON KAUAI...OAHU...AND NIIHAU WILL GRADUALLY INCREASE
TONIGHT...WITH LOCAL WIND GUSTS OF 50 TO 60 MPH EXPECTED LATE
TONIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE
MOUNTAINS AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS.

$$

HIZ012-013-161400-
/O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. 

WINDS ON MOLOKAI WILL GRADUALLY INCREASE TONIGHT...WITH WIND
GUSTS OF 50 TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY. THE
STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS
COMMUNITIES NORTH AND EAST OF MOUNTAINS.

$$

HIZ028-161400-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
BIG ISLAND SUMMITS-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY
NIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY
NIGHT. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO
55 MPH WITH GUSTS TO 70 MPH.

$$

HIZ014>021-161400-
/O.NEW.PHFO.WI.Y.0004.090116T0400Z-090117T1000Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
400 PM HST THU JAN 15 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. 

WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH GUSTS TO 50 MPH
DEVELOPING OVER MAUI...LANAI...AND KAHOOLAWE BY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND OR GUSTS TO 50 MPH ARE
EXPECTED. 

$$
WROE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 14, 4:00 PM HST, 4 hours 4 minutes earlier.

Area forecast discussion, Jan 14, 4:00 PM HST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST WED JAN 14 2009

.SYNOPSIS...
MODERATE SOUTHWEST WINDS AND ISOLATED SHOWERS WILL PREVAIL THROUGH
TONIGHT AS A FRONT REMAINS STALLED NORTHWEST OF KAUAI. SOUTHWEST
WINDS WILL STRENGTHEN THURSDAY AND BECOME VERY GUSTY THURSDAY NIGHT
AS THE FRONT REDEVELOPS NORTH OF THE STATE. THE FRONT WILL REACH
KAUAI FRIDAY MORNING AND BRING STRONG GUSTY WINDS AND SHOWERS TO
PORTIONS OF THE STATE BEFORE WEAKENING OVER THE BIG ISLAND SATURDAY
MORNING. WINDS WILL SHIFT OUT OF THE NORTHWEST AS THE FRONT
PASSES...THEN DECLINE ON SATURDAY. GENTLE TRADE WINDS AND DRY
WEATHER ARE EXPECTED BY SUNDAY.

&&

.DISCUSSION...
MODERATE SOUTHWEST WINDS WILL GRADUALLY INCREASE TONIGHT AND
THURSDAY AS A STALLED FRONT STRENGTHENS NORTH OF THE ISLANDS. THE
AFTERNOON LIHUE SOUNDING IS SHOWING MID LEVEL WINDS INCREASING AS A
DEVELOPING STORM SYSTEM PASSES FAR NORTH OF THE ISLANDS. ITS
ASSOCIATED FRONT WILL MERGE WITH AN EXISTING..STALLED FRONT 250
MILES NORTH OF KAUAI. IN RESPONSE...BUOY 51001...LOCATED NEARLY 200
MILES NORTHWEST OF KAUAI...HAS REGISTERED A STEADY INCREASE IN WINDS
THIS AFTERNOON...AND WINDS WILL GRADUALLY INCREASE OVER THE ISLANDS
TONIGHT. BY THURSDAY AFTERNOON...FRESH AND LOCALLY GUSTY
SOUTHWESTERLY WINDS WILL BECOME ESTABLISHED OVER MOST OF THE SMALLER
ISLANDS.

THE SOUTHWESTERLY FLOW HAS BEEN RATHER DRY TODAY AND IS EXPECTED TO
CONTINUE TO BE SO INTO THURSDAY. ISOLATED SHOWERS MOVING UP FROM THE
SOUTH WILL PERSIST TONIGHT OVER MOST LOCALES...BUT POPS ACROSS MAUI
COUNTY WERE BUMPED UP A BIT SINCE THE GFS INDICATES A CONVERGENCE
BAND SETTING UP THERE. A GRADUAL INCREASE IN SHOWERS IS IN STORE FOR
THE SMALLER ISLANDS ON THURSDAY. THE BIG ISLAND WILL REMAIN MOSTLY
DRY WITH VOLCANIC EMISSIONS MOVING NORTHWARD OVER THE HILO DISTRICTS.

SOUTHWEST WINDS WILL INCREASE FURTHER AND BECOME VERY GUSTY OVER
PORTIONS OF THE STATE THURSDAY EVENING THROUGH FRIDAY. ANOTHER
IMPULSE TRAVELLING WITHIN A STRONG PACIFIC JET STREAM WILL
INVIGORATE THE FRONT CURRENTLY NORTH OF KAUAI AND TIGHTEN THE
PRESSURE GRADIENT OVER THE STATE. AS A RESULT...GUSTY SOUTHWESTERLY
WINDS WILL INCREASE FURTHER THURSDAY EVENING ACROSS THE HIGHER
TERRAIN AND AREAS NORTH AND EAST OF THE HIGH TERRAIN ON KAUAI AND
OAHU. THE STRONGEST WIND GUSTS ON KAUAI AND OAHU WILL OCCUR IN AREAS
PRONE TO DOWNSLOPING SOUTHWESTERLY WINDS. THESE AREAS INCLUDE
WINDWARD KAUAI...WINDWARD OAHU...CENTRAL OAHU...AND THE NORTH SHORE
OF OAHU.

THE STRONGEST SUSTAINED WINDS AND STRONG WIND GUSTS WILL OCCUR AHEAD
OF AND ALONG THE FRONT AS IT MOVES OVER KAUAI FRIDAY MORNING AND
OAHU MID DAY FRIDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR THESE
ISLANDS. THE FRONT WILL BE WEAKENING AS IT MOVES OVER MAUI COUNTY
FRIDAY AFTERNOON AND EVENING...AND ALTHOUGH MOST THESE ISLANDS HAVE
BEEN OMITTED FROM THE HIGH WIND WATCH...GUSTY DOWNSLOPE WINDS...SOME
TO 50 MPH...ARE POSSIBLE WITH THE FRONT. THE HIGH WIND WATCH DOES
INCLUDE THE HIGH SUMMIT OF HALEAKALA...WHERE STRONG SUSTAINED WINDS
ARE EXPECTED TO DEVELOP LATE THURSDAY NIGHT OR FRIDAY. WHILE THERE
WILL LIKELY BE SOME HEAVY SHOWERS ALONG THE FRONT...INSTABILITY WILL
BE MODEST AND THE FRONT WILL BE MOVING PRETTY FAST...SO EXCESSIVE
RAINFALL IS NOT LIKELY. THE FRONT WILL REACH THE BIG ISLAND FRIDAY
NIGHT...BUT THE FEATURE WILL BE WEAKENING RAPIDLY. AT THIS
TIME...GUSTY WINDS DO NOT APPEAR TO BE A PROBLEM...THOUGH KOHALA
WILL LIKELY EXPERIENCE SOME INCREASE IN WINDS AS THE FRONT MOVES
THROUGH.

WINDS WILL GRADUALLY VEER AND EASE LATE FRIDAY NIGHT AND SATURDAY
BEHIND THE FRONT AS A WEAK SURFACE RIDGE DEVELOPS NORTH OF THE
ISLANDS. DRY AND STABLE CONDITIONS WITH GENTLE TRADES ARE EXPECTED
SUNDAY THROUGH MARTIN LUTHER KING JR DAY AHEAD OF ANOTHER FRONT THAT
WILL AFFECT THE ISLANDS TUESDAY OR WEDNESDAY.

&&

.MARINE...
THE LARGE NORTHWEST SWELL HAS LEVELED OFF AT 14 FT 17 SECONDS AT
BUOY 51001 THIS AFTERNOON. A RECENT SURF REPORT FROM THE NORTH
SHORE OF KAUAI INDICATES SURF UP TO 35 FT...AND THESE HEIGHTS ARE
EXPECTED TO MATERIALIZE ON OAHU AND MAUI COUNTY THIS EVENING. LARGE
SURF UP TO 15 FT IS IN STORE FOR WEST FACING SHORES OF THE BIG
ISLAND TONIGHT AS WELL. THE LARGE SURF WILL DECLINE SLIGHTLY ON
THURSDAY BUT REMAIN AT WARNING LEVELS. ANOTHER NORTHWEST SWELL IS
DUE ON FRIDAY...KEEPING SURF AT OR ABOVE WARNING LEVELS THROUGH
SATURDAY. SMALL CRAFT ADVISORIES REMAIN IN EFFECT DUE TO HAZARDOUS
SEAS AND INCREASING WINDS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU MOLOKAI AND MAUI AND WEST FACING SHORES OF THE BIG ISLAND.

HIGH SURF ADVISORY FOR WEST FACING SHORES OF LANAI AND NORTH FACING
SHORES OF THE BIG ISLAND.

HIGH WIND WATCH FOR KAUAI OAHU AND HALEAKALA SUMMIT FROM 6 PM
THURSDAY THROUGH 4 PM FRIDAY.

SMALL CRAFT ADVISORY.

&&

WROE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:55 PM HSTHigh Wind WatchHFOHonolulu, Kauai, Kalawao24 hr
Jan 14, 8:04 PM HSTHigh Wind WarningHFOHawaii, Honolulu, Kauai, Kalawao4 days

Nearby

Wind Advisories in Hawaii, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.